AF Association
12,902 members15,729 posts

Ramipril and palpitations

Has anyone found that ramipril gives them palpitations?

I'm on 5mg Bisoprolol and 5mg Ramipril. I know the bisoprolol can give palpitations, and it certainly has increased the number I get, but it's nothing compared to the number and strength (in terms of feeling in my chest and occasional dizziness they produce) of palpitations I'm getting now I've increased the ramipril from 3.75mg to 5mg. I've been on 5mg for a week and it's been almost constant palpitations, regardless of activity.

On the plus side, other than the palpitations (which are occurring once every 10-20 beats), my heart rate is lovely and steady.

I've contacted my cardiologist to discuss this but I'm yet to hear back. In the meantime I'm really struggling with them so I'm keen to hear your thoughts so I can be fully armed with information when the time comes.

5 Replies
oldestnewest

Hi Pikaia

I am on 5 mg biso and Ramipril, I also take Deiltiazem 180 mg. I was taking 5mg of Ramipril but it has recently been increased (4 weeks ago) to 7.5 mg. I am in permanent AF, I have not noticed any palpataions taking it. It may settle down once you get more used to the increase. I was told that Ramipril helps to make the heart pump more efficiently. I hope you get a reply from you cardo soon. I suppose you could go back to the lower dose of Ramipril for the time being until you hear from your cardio.

Regards Cassie

Reply

Hi,

I was put on Ramipril (10mg) years before diagnosed with AF. My understanding is that it is for high blood pressure. I now have this supplemented by Felodopine, Also for high blood pressure. High BP of course can contribute in some people to the start of AF.

I was prescribed Bisoprolol (5mg) when diagnosed with AF, it is a heart rate control drug.

I had 2 and half years of palpitations, before AF hit. I occasionally get them now.

I am not a medical person but I don't think either of those drugs are causing palpitations. I think they are simply being produced by your heart, maybe as an attempt to kick start you into full blown AF.

John

Reply

Drugs.com lists one of less common side effects as "fast or irregular heartbeat"

Reply

Thanks. The problem with many of these drugs are that some of their less common side effects seem awfully similar to the problem they're treating.

I'm not sure whether I'm not suited to either the Ramipril or the Bisoprolol, or if my condition is getting worse, but the palpitations have markedly increased since I changed to them from diltiazem.

Reply

Bisoprolol certainly confused me as to whether my symptoms were AF or a side effect. After stopping Bisoprolol I felt much better but on a bad day I take a 1.25 as a pill in the pocket.. Later prescribed Diltiazem that I also had to stop.

Reply

You may also like...